# SDR CA990115031

- Difficulty date: December 22, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Dhav DHC8*
- Engine: Pwa PW120A
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Bearing
- Part number: 310063001
- Condition: Failed
- Location: Gearbox
- Part time: 23,804 hours
- Stage of operation: CR
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

(CAN) THE ENGINE HAD AN UNCOMMANDED SHUTDOWN AT 9,000 FEET.  THE ENGINE WAS SENT FOR INVESTIGATION AND IT WAS DETERMINED THE ENGINE SHUTDOWN WAS A LOSS OF FUEL FLOW AS A RESULT OF LOSS OF DRIVE TO THE ACCESSORY GEARBOX.  THIS WAS A RESULT OF A FAILURE OF THE UPPER TOWERSHAFT BEARING WHICH CAUSED LOSS OF LOCATION OF THE UPPER END OF THE TOWERSHAFT ASSEMBLY, ALLOWING THE UPPER SPIRAL BEVEL GEAR TO MOVE OUT OF ENGAGEMENT AND THEREBY LOSE DRIVE TO THE ACCESSORY GEARBOX AND THE FUEL PUMP DRIVE.   PART TC:  32,575.
